Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 11, NWS Riverton, WY

October 10, 20156 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Oct 10, 2015, 8:14 PM MDT for 6 counties in Wyoming. It took effect at Oct 11, 2015, 4:00 AM MDT. It was in force for 14 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 10, 2015, 8:14 PM MDT (02:14 UTC)
In effect from
Oct 11, 2015, 4:00 AM MDT
Expired
Oct 11, 2015, 5:47 PM MDT
In force
14 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 19 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 10:01 AM MDTNON-TSTM WND GST 59Lander, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3379 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WWUS75 KRIW 110214
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
814 PM MDT SAT OCT 10 2015

...HIGH WINDS SUNDAY MORNING THROUGH THE AFTERNOON IN THE LANDER
FOOTHILLS...LATE MORNING TO EARLY EVENING IN THE GREEN
AND RATTLESNAKE MOUNTAIN RANGES...

.A STRONG WESTERLY RIDGE TOP WINDS EARLY SUNDAY FOLLOWED BY THE
PASSAGE OF A COLD FRONT BY MID DAY WILL CREATE THE POSSIBILITY OF
VERY STRONG WINDS ACROSS PORTIONS OF CENTRAL WYOMING.

WYZ018-110900-
/O.UPG.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/
/O.NEW.KRIW.HW.W.0011.151011T1000Z-151012T0100Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
814 PM MDT SAT OCT 10 2015

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM MDT SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE EARLY SUNDAY
  MORNING IN THE LANDER FOOTHILLS...BECOMING STRONG TO VERY STRONG
  UNTIL AT LEAST EARLY AFTERNOON.

* WINDS...WEST TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH
  POSSIBLE.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY IN THE
  FOOTHILLS AND ALONG OR NEAR HIGHWAY 287. RESIDENTS SHOULD SECURE
  ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL
  HIGH WINDS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-110900-
/O.UPG.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/
/O.NEW.KRIW.HW.W.0011.151011T1000Z-151012T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
814 PM MDT SAT OCT 10 2015

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM MDT SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH SUNDAY
  MORNING...BECOMING STRONG TO VERY STRONG FROM MID DAY THROUGH SUNSET.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY IN THE
  FOOTHILLS...SOUTH PASS...AND ALONG OR NEAR HIGHWAYS 287...789
  AND 28. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE
  BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
862 
WWUS75 KRIW 110632
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1232 AM MDT SUN OCT 11 2015

...HIGH WINDS THIS MORNING THROUGH THE AFTERNOON IN THE LANDER
FOOTHILLS...LATE MORNING TO EARLY EVENING IN THE GREEN AND
RATTLESNAKE MOUNTAIN RANGES...

.A STRONG WESTERLY RIDGE TOP WINDS EARLY WILL BE FOLLOWED BY THE
PASSAGE OF A COLD FRONT BY MID DAY...DEVELOPING VERY STRONG WINDS
ACROSS PORTIONS OF CENTRAL WYOMING.

WYZ018-112200-
/O.CON.KRIW.HW.W.0011.151011T1000Z-151012T0100Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1232 AM MDT SUN OCT 11 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM EARLY THIS
MORNING TO 7 PM MDT THIS EVENING...

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE EARLY THIS MORNING
  IN THE LANDER FOOTHILLS...BECOMING STRONG TO VERY STRONG UNTIL
  AT LEAST EARLY AFTERNOON.

* WINDS...WEST TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE. 

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY IN THE
  FOOTHILLS AND ALONG OR NEAR HIGHWAY 287. RESIDENTS SHOULD SECURE
  ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-112200-
/O.CON.KRIW.HW.W.0011.151011T1000Z-151012T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1232 AM MDT SUN OCT 11 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM EARLY THIS
MORNING TO 7 PM MDT THIS EVENING...

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH THE
  MORNING HOURS...BECOMING STRONG TO VERY STRONG FROM MID DAY
  THROUGH SUNSET.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY IN THE
  FOOTHILLS...SOUTH PASS...AND ALONG OR NEAR HIGHWAYS 287...789
  AND 28. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE
  BLOWN ABOUT BY THESE HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
363 
WWUS75 KRIW 111415
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
815 AM MDT SUN OCT 11 2015

...HIGH WINDS THIS MORNING THROUGH 7PM MDT IN FREMONT...PARK AND
NATRONA COUNTIES...

.STRONG WEST RIDGE TOP WINDS EARLY WILL BE FOLLOWED BY THE
PASSAGE OF A COLD FRONT BY MID DAY...DEVELOPING VERY STRONG WINDS
ACROSS FREMONT...PARK AND NATRONA COUNTIES.

WYZ015-016-120100-
/O.EXA.KRIW.HW.W.0011.000000T0000Z-151012T0100Z/
WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
815 AM MDT SUN OCT 11 2015

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH THE
  MORNING HOURS...BECOMING STRONG TO VERY STRONG FROM MID DAY
  SLOWLY SHIFTING TO THE NORTHWEST THROUGH SUNSET.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. IN THE
  WIND RIVER MOUNTAINS...INCLUDING SOUTH PASS GUSTS TO 75 MPH 
  ARE POSSIBLE.  

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY IN THE 
  FOOTHILLS...SOUTH PASS...AND ALONG OR NEAR HIGHWAYS 287...789 
  AND 28. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE 
  BLOWN ABOUT BY THESE HIGH WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ002-003-120100-
/O.EXA.KRIW.HW.W.0011.000000T0000Z-151012T0100Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
815 AM MDT SUN OCT 11 2015

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH THE 
  MORNING HOURS...BECOMING STRONG TO VERY STRONG FROM MID DAY 
  SLOWLY SHIFTING TO THE NORTHWEST THROUGH SUNSET. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. IN
  THE ABSAROKA MOUNTAINS SOME GUSTS TO 75 MPH ARE POSSIBLE. 

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY IN THE
  FOOTHILLS AROUND CLARK...AND ALONG OR NEAR HIGHWAY 120. RESIDENTS
  SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE
  HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-022-120100-
/O.EXA.KRIW.HW.W.0011.000000T0000Z-151012T0100Z/
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITY OF...CASPER
815 AM MDT SUN OCT 11 2015

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH THE 
  MORNING HOURS...BECOMING STRONG TO VERY STRONG FROM MID DAY 
  THROUGH SUNSET. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY IN THE
  FOOTHILLS BETWEEN CASPER AND CASPER MOUNTAIN...ALONG OR NEAR
  HIGHWAYS 220...20 26 AND INTERSTATE 25. RESIDENTS SHOULD SECURE
  ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ018-120100-
/O.CON.KRIW.HW.W.0011.000000T0000Z-151012T0100Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
815 AM MDT SUN OCT 11 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE EARLY THIS 
  MORNING IN THE LANDER FOOTHILLS...BECOMING STRONG TO VERY 
  STRONG UNTIL AT LEAST EARLY AFTERNOON. 

* WINDS...WEST TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE. 

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY IN THE 
  FOOTHILLS AND ALONG OR NEAR HIGHWAY 287. RESIDENTS SHOULD 
  SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE HIGH 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-120100-
/O.CON.KRIW.HW.W.0011.000000T0000Z-151012T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
815 AM MDT SUN OCT 11 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH THE 
  MORNING HOURS...BECOMING STRONG TO VERY STRONG FROM MID DAY 
  THROUGH SUNSET. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY IN THE 
  FOOTHILLS...SOUTH PASS...AND ALONG OR NEAR HIGHWAYS 287...789 
  AND 28. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE 
  BLOWN ABOUT BY THESE HIGH WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

C.BAKER
342 
WWUS75 KRIW 112347
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
547 PM MDT SUN OCT 11 2015


WYZ002-003-015-016-018>020-022-120100-
/O.CAN.KRIW.HW.W.0011.000000T0000Z-151012T0100Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE...DUBOIS...LANDER...
JEFFREY CITY...CASPER
547 PM MDT SUN OCT 11 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

NORTH TO NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DECREASE
BEHIND A COLD FRONT EARLY THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 10, 2:32 PM MDT, 5 hours 42 minutes earlier.

Area forecast discussion, Oct 10, 2:32 PM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
232 PM MDT SAT OCT 10 2015

.SHORT TERM...TONIGHT THROUGH SUNDAY

A MOSTLY DRY COLD FRONT WILL MOVE INTO THE NORTHWEST TONIGHT
AND SPREAD SOUTH AND EAST THROUGH SUNDAY.  QUITE STRONG SOUTHWEST
WINDS WILL SHIFT TO THE NORTHWEST OR NORTH BEHIND THE COLD FRONT.
SOME LIGHT SHOWERS WITH INCREASING CLOUDS WILL BE ACROSS THE
NORTHERN MOUNTAINS. AFTER A GENERALLY MILD NIGHT AHEAD OF THE COLD
FRONT...TEMPERATURES WILL COOL BEHIND THE FRONT WITH INCREASING
MOISTURE.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY

SUNDAY NIGHT THROUGH SATURDAY...THERE WILL STILL BE SOME LEFT OVER
GRADIENT BEHIND THE STRONG EXITING TROUGH SUNDAY EVENING FOR SOME
CONTINUED NORTHWEST WINDS. MONDAY WILL FEATURE COOLER TEMPS ALONG
WITH HIGHER RH BEHIND THE ASCT PACIFIC COOL FRONT. BY TUESDAY NIGHT
THE FLOW BEGINS TO BUCKLE WITH THE UPSTREAM RIDGE AMPLIFYING ALONG
THE PACIFIC COAST AS THE CUT OFF LOW OFF OF BAJA DRIFTS NORTH AND
PINCHES OFF THE RIDGE CAUSING IT TO BECOME NEGATIVELY TILTED WHICH
WILL PUT US UNDER A NW FLOW. THIS WILL CAUSE A WEAK DRY BACKDOOR
COOL FRONT TO COOL OFF TEMPS THU EAST OF THE DIVIDE...BUT TO A
LESSER EXTENT OVER THE WIND RIVER BASIN. BY NEXT WEEKEND...TEMPS
WILL WARM ONCE AGAIN AS THE RIDGE BUILDS TO THE WEST AND THE NW
WINDS ALOFT WEAKEN...ALLOWING INCREASING MSTR AND INSTABILITY TO
INCREASE FROM THE SOUTHWEST. LEFT CHC POPS/TSTM FOR SATURDAY
AFTERNOON.

&&

.AVIATION.../00Z ISSUANCE/

THE CONCERN THROUGH THE TAF FORECAST PERIOD WILL BE MOUNTAIN
TURBULENCE...AND SOME LLWS IN THE FOOTHILLS...MAINLY ON THE LEE SIDE
OF MOUNTAIN RANGES. BREEZY SOUTHWEST TO WEST WIND WILL ALSO OCCUR IN
THE WIND CORRIDOR OF KRKS TO KCPR. OTHERWISE MAINLY SKC CONDITIONS
WILL OCCUR. A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA SUNDAY
WITH VERY WINDY CONDITIONS EXPECTED...AND CONTINUED VERY TURBULENT
CONDITIONS AND INCREASING UPPER LEVEL CLOUDS.  SOME LIGHT SHOWERS
ARE EXPECTED OVER THE NORTHERN MOUNTAINS SUNDAY AFTERNOON.

&&

.FIRE WEATHER...

...RED FLAG WARNING FOR ZONE 289 UNTIL 9 PM MDT THIS EVENING...
...RED FLAG WARNING FOR ZONE 280 UNTIL 7 PM MDT SUNDAY EVENING...

A MOSTLY DRY COLD FRONT WILL MOVE INTO THE NORTHWEST TONIGHT
AND SPREAD SOUTH AND EAST THROUGH SUNDAY.  QUITE STRONG SOUTHWEST
WINDS WILL SHIFT TO THE NORTHWEST OR NORTH BEHIND THE COLD FRONT.
RELATIVE HUMIDITY WILL BE QUITE LOW IN ZONES 280 AND 289 WITH
THE STRONG WINDS AND CRITICALLY DRY FUELS.  SOME LIGHT SHOWERS
WITH INCREASING CLOUDS WILL BE ACROSS THE NORTHERN MOUNTAINS.
AFTER A GENERALLY MILD NIGHT AHEAD OF THE COLD FRONT...TEMPERATURES
WILL COOL BEHIND THE FRONT WITH INCREASING MOISTURE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR WYZ289.

HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR
WYZ018-019.

RED FLAG WARNING UNTIL 7 PM MDT SUNDAY FOR WYZ280.

&&

SHORT TERM...C.BAKER
LONG TERM...LIPSON
AVIATION...C.BAKER
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Oct 10, 12:28 PM MDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1228 PM MDT SAT OCT 10 2015

WYZ001>020-022>030-111830-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
1228 PM MDT SAT OCT 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WY...CENTRAL
WYOMING...NORTH CENTRAL WYOMING...NORTHWEST WYOMING...SOUTH
CENTRAL WYOMING...SOUTHWEST WYOMING AND WEST CENTRAL WYOMING.

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT FOR
THE GREEN AND RATTLESNAKE RANGES AND NATRONA COUNTY AND AGAIN
SUNDAY UNTIL 7 PM MDT ACROSS NATRONA COUNTY... ...HIGH WIND WATCH
IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING ACROSS PORTIONS
OF CENTRAL WYOMING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXTREME FIRE DANGER ACROSS PORTIONS OF CENTRAL WYOMING INCLUDING
THE GREEN MOUNTAINS AND RATTLESNAKE RANGES AND NATRONA COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...EXTREME FIRE DANGER ACROSS PORTIONS OF CENTRAL WYOMING
INCLUDING NATRONA COUNTY. STRONG WINDS LIKELY ACROSS MOST OF THE
FORECAST AREA. HIGH WINDS POSSIBLE ALONG THE LANDER FOOTHILLS
INCLUDING THE CITY OF LANDER AND NEAR THE GREEN AND RATTLESNAKE
MOUNTAINS INCLUDING JEFFREY CITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 10, 2:29 PM MDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
229 PM MDT SAT OCT 10 2015

WYZ002-003-111000-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
229 PM MDT SAT OCT 10 2015

AHEAD OF AN APPROACHING DRY COLD FRONT...STRONG DOWNSLOPE
WINDS WILL BLOW ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS
AND THE CODY FOOTHILLS. WEST TO SOUTHWEST WINDS WITH GUSTS TO 55
MPH ARE POSSIBLE LATE TONIGHT AND SUNDAY MORNING. AFTER THE COLD
FRONT PASSES IN THE MORNING...THE WIND WILL SHIFT TO THE NORTHWEST
AND DECREASE.

WYZ015-016-111000-
WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
229 PM MDT SAT OCT 10 2015

AHEAD OF AN APPROACHING DRY COLD FRONT...STRONG DOWNSLOPE
WINDS WILL BLOW ALONG THE EAST SLOPES OF THE WIND RIVER MOUNTAINS
AND THE DUBOIS AREA.  WEST TO SOUTHWEST WINDS WITH GUSTS TO 55
MPH ARE POSSIBLE LATE TONIGHT AND SUNDAY MORNING. AFTER THE COLD
FRONT PASSES IN THE MORNING...THE WIND WILL SHIFT TO THE NORTHWEST
AND SLOWLY DECREASE.

WYZ009-111000-
BIGHORN MOUNTAINS SOUTHEAST-
229 PM MDT SAT OCT 10 2015

AHEAD OF AN APPROACHING DRY COLD FRONT...STRONG DOWNSLOPE
WINDS WILL BLOW ALONG THE EAST SLOPES OF THE BIGHORN MOUNTAINS.
WEST TO SOUTHWEST WINDS WITH GUSTS TO 50 MPH ARE POSSIBLE LATE
TONIGHT AND SUNDAY MORNING. AFTER THE COLD FRONT PASSES IN THE
MORNING...THE WIND WILL SHIFT TO THE NORTHWEST AND SLOWLY
DECREASE.

WYZ024-027-111000-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...KEMMERER...COKEVILLE
229 PM MDT SAT OCT 10 2015

AHEAD OF AN APPROACHING DRY COLD FRONT...STRONG DOWNSLOPE
WINDS WILL BLOW ALONG THE EAST SLOPES OF THE SALT RIVER AND
WYOMING RANGES AND THE KEMMERER AREA. WEST TO SOUTHWEST WINDS
WITH GUSTS TO 50 MPH ARE POSSIBLE LATE TONIGHT AND SUNDAY
MORNING. AFTER THE COLD FRONT PASSES IN THE MORNING...THE WIND
WILL SHIFT TO THE NORTHWEST AND DECREASE.

WYZ028>030-111000-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
229 PM MDT SAT OCT 10 2015

AHEAD OF AN APPROACHING DRY COLD FRONT...STRONG WINDS WILL BLOW
ACROSS SWEETWATER COUNTY. WEST TO SOUTHWEST WINDS WITH GUSTS TO
50 MPH ARE POSSIBLE LATE TONIGHT AND SUNDAY MORNING. AFTER THE
COLD FRONT PASSES IN THE MORNING...THE WIND WILL SHIFT TO THE
NORTHWEST AND DECREASE.

C.BAKER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 1:21 PM MDTRed Flag WarningRIWFremont, Natrona, Sweetwater3 days

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.